Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 3, 2021, 4:30 AM CDT for Zapata County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 4:30 AM CDT (09:30 UTC)
- Expired
- Aug 3, 2021, 5:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WWUS84 KBRO 030930
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
430 AM CDT Tue Aug 3 2021
TXZ248-031000-
Zapata TX-
430 AM CDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 500
AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Shores, or over Zapata. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2710 9918 2692 9902 2674 9923 2675 9924
2679 9924 2682 9926 2685 9927 2686 9929
2687 9932 2688 9933 2692 9932 2693 9938
2695 9939
TIME...MOT...LOC 0929Z 214DEG 4KT 2690 9923
$$
HallmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:15 AM CDT, 15 minutes earlier.
Area forecast discussion, Aug 3, 4:15 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 415 AM CDT Tue Aug 3 2021 .SHORT TERM (Now through Wednesday): Satellite and radar images continue to indicate convection continues to develop across the extreme western portions of the CWA where MRMS estimates 3 to 5 inches of rain have already fallen across portions of Zapata County early this morning. These showers and thunderstorms appear to be driven by the outflow from last night's convection. The latest HRRR model run continues to prog showers and storms across the western portions of deep south Texas for the next hour or two before diminishing across the area. With the slow movement of this convection...the potential for localized flash flooding will continue through the early morning hours. Low to mid level moisture will remain high across portions of south Texas today with a stationary frontal boundary across the middle and upper Texas coast this afternoon. A 500mb low just west of deep south Texas today will provide unsettled weather across the area today. Rain chances will diminish later this morning before increasing this afternoon as diurnal heating provides instability across the CWA. Outflow boundaries from this morning's convection will provide a focus for low level convergence later today. Additional outflow from these showers and thunderstorms will provide a good chance of rain across the Rio Grande Valley and northern ranchlands this afternoon into this evening. With the abundant moisture and slow movement of storms...will mention the potential for heavy rainfall with thunderstorms today through tonight which could produce localized flash flooding in some portions of deep south Texas. As the frontal boundary remains stationary across portions of south Texas tonight into Wednesday...moisture will continue to pool along and ahead of the front providing a chance of showers and thunderstorms across the CWA tonight into Wednesday. Heat index values are expected to approach near heat advisory conditions across portions of Starr County this afternoon but remain below criteria elsewhere. Will likely issue an SPS for heat index values of 106 to 110 degrees across most of the CWA this afternoon. .LONG TERM (Wednesday Night through Monday): A mid summer frontal boundary gradually retreats northward into late this week as the 500mb trough across the eastern CONUS holds into the weekend. A weak mid-level ridge gradually builds across Texas through the end of the weekend. Low level moisture remains elevated with PWAT values 2 inches and above through Thursday night. With the abundant moisture and relatively light onshore flow, would expect the seabreeze to remain active again on Thursday, as well as any convective outflow boundaries roaming around. As high pressure builds towards the weekend, precip chances diminish. Temperatures remain near normal in the mid to upper 90s across the valley and triple digit values out west. Increased humidity will bring heat indices above 100 to 105 across all of Deep South Texas each afternoon through the period, with Starr and Zapata counties approaching or just falling short of Heat Advisory criteria. && .MARINE (Now through Wednesday): Seas were near 3 feet with south winds near 14 knots at buoy020 at 310 am this morning. Light south to southeast winds will prevail across the coastal waters today with a stationary frontal boundary draped across the middle and upper Texas coast this afternoon. The pressure gradient will increase slightly across the western Gulf of Mexico tonight with low pressure developing across northeast Mexico and the upper Rio Grande Valley. Light to moderate southerly winds will prevail across the coastal waters tonight before diminishing on Wednesday as the pressure gradient weakens across the western Gulf. Wednesday Night through Monday: Favorable marine conditions continue through most of the long term period, with light onshore flow, low seas, and gradually building high pressure expected. A frontal boundary stalling north of the coastal waters will keep the pressure gradient weak. Scattered thunderstorms are possible through Thursday. Low pressure across the Plains will increase the PGF late this weekend and gradually build seas into Monday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 95 79 93 79 / 20 20 20 10 BROWNSVILLE 97 80 96 79 / 20 20 20 20 HARLINGEN 97 78 96 77 / 30 20 20 10 MCALLEN 97 78 96 78 / 40 40 20 10 RIO GRANDE CITY 100 77 101 78 / 40 50 20 30 SOUTH PADRE ISLAND 88 81 88 81 / 20 20 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 61-Castillo...Short Term/Aviation 56-Hallman...Long Term/Upper Air
Hazardous weather outlook, Aug 2, 4:06 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 406 PM CDT Mon Aug 2 2021 TXZ248>257-351-353-032115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 406 PM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated thunderstorms will be possible across portions of the northern ranchlands. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat index values of 105 to 110 degrees will be possible each afternoon Tuesday through Sunday. Isolated to scattered thunderstorms will develop across portions of deep south Texas Tuesday through Wednesday. Some heavy rainfall is possible with these storms. Localized nuisance flooding of low- lying and poor drainage areas may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-032115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 406 PM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 3, 2:14 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
214 AM CDT Tue Aug 3 2021
TXZ248-030800-
Zapata TX-
214 AM CDT Tue Aug 3 2021
...SPECIAL WEATHER STATEMENT...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Thompsonville to 7 miles
northwest of Las Palmas. These storms were nearly stationary.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2718 9943
2727 9945 2732 9937 2727 9933 2727 9897
2676 9924 2679 9924 2685 9927 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0712Z 201DEG 3KT 2721 9912 2702 9937
HallmanSpecial weather statement, Aug 3, 2:29 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
229 AM CDT Tue Aug 3 2021
TXZ253-030800-
Southern Hidalgo TX-
229 AM CDT Tue Aug 3 2021
...SPECIAL WEATHER STATEMENT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mcauliffe Elementary School, or over North McAllen, moving northeast
at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Edinburg, Mission, Pharr, San Juan, Hidalgo, Palmview, Palmhurst,
North McAllen, Sharyland and South McAllen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2608 9822 2607 9825 2610 9829 2611 9827
2612 9827 2612 9830 2610 9830 2614 9834
2614 9833 2617 9834 2615 9835 2617 9836
2616 9837 2616 9839 2619 9843 2639 9829
2631 9808 2606 9820
TIME...MOT...LOC 0729Z 225DEG 7KT 2624 9825
HallmanSpecial weather statement, Aug 3, 2:59 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
259 AM CDT Tue Aug 3 2021
TXZ248-030845-
Zapata TX-
259 AM CDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 345 AM CDT...
At 258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Zapata County Airport to
near Siesta Shores. Movement was southeast at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Zapata, Lopeno, Bustamante, Medina, New Falcon, Zapata High School,
Zapata County Fire Department, Escobas, Zapata Middle School and
Siesta Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2709 9943 2710 9944 2721 9943 2728 9934
2727 9896 2678 9895 2668 9901 2657 9917
2672 9921 2675 9924 2685 9927 2687 9932
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 0758Z 309DEG 6KT 2705 9929 2682 9921
HallmanLocal storm report, Aug 3, 3:27 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 AM CDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM FLOOD 7 NW ZAPATA 26.96N 99.34W
08/03/2021 ZAPATA TX LAW ENFORCEMENT
FLOODING REPORTED ON HIGHWAY 83 BY ZAPATA
COUNTY SHERIFF OFFICE. UNKNOWN DEPTH OF
WATER ON HIGHWAY.
&&
MCSpecial weather statement, Aug 3, 3:44 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
344 AM CDT Tue Aug 3 2021
TXZ248-030915-
Zapata TX-
344 AM CDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 415
AM CDT...
At 342 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Lake Estates, or over Zapata. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2697 9938 2699 9939 2718 9919 2687 9896
2665 9919 2669 9921 2672 9921 2675 9924
2679 9924 2682 9926 2685 9927 2686 9929
2687 9932 2688 9933 2692 9932 2693 9938
2696 9939
TIME...MOT...LOC 0842Z 122DEG 1KT 2687 9923
HallmanSpecial weather statement, Aug 3, 4:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
430 AM CDT Tue Aug 3 2021
TXZ248-031000-
Zapata TX-
430 AM CDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 500
AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Shores, or over Zapata. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2710 9918 2692 9902 2674 9923 2675 9924
2679 9924 2682 9926 2685 9927 2686 9929
2687 9932 2688 9933 2692 9932 2693 9938
2695 9939
TIME...MOT...LOC 0929Z 214DEG 4KT 2690 9923
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:03 PM CDT | Areal Flood Advisory | BRO | Starr | 86 min |
| Aug 2, 11:19 PM CDT | Special Weather Statement | BRO | Starr | 41 min |
| Aug 3, 1:02 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 103 min |
| Aug 3, 1:30 AM CDT | Special Weather Statement | BRO | Zapata | 45 min |
| Aug 3, 1:45 AM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| Aug 3, 2:14 AM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Aug 3, 2:16 AM CDT | Areal Flood Advisory | BRO | Zapata | 4 hr |
| Aug 3, 2:22 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 73 min |
| Aug 3, 2:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| Aug 3, 2:59 AM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Aug 3, 3:17 AM CDT | Flash Flood Warning | BRO | Zapata | 105 min |
| Aug 3, 3:20 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Aug 3, 3:44 AM CDT | Special Weather Statement | BRO | Zapata | 31 min |
| Aug 3, 4:20 AM CDT | Flash Flood Warning | BRO | Zapata | 44 min |
| Aug 3, 5:47 AM CDT | Special Weather Statement | BRO | Starr | 43 min |
| Aug 3, 6:12 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Aug 3, 6:13 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Aug 3, 2:05 PM CDT | Special Weather Statement | BRO | Starr | 55 min |
| Aug 3, 4:33 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 57 min |
| Aug 3, 4:37 PM CDT | Special Weather Statement | BRO | Brooks | 38 min |
| Aug 3, 4:43 PM CDT | Special Weather Statement | BRO | Kenedy | 47 min |
| Aug 3, 5:15 PM CDT | Special Weather Statement | BRO | Jim Hogg | 45 min |
| Aug 3, 6:14 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 61 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.